Michigan, 2025

Ice Storm and Winter Storm in Michigan, March 28 to 31, 2025

March 28 to 31, 2025 · NWS MQT · 20 events in 14 counties and zones

Long duration and very complex series of impactful marine, winter, and convective events took place across Upper Michigan beginning Friday March 28 and persisted into early Monday morning, March 31. The event developed initially as a glaze of ice from freezing drizzle Friday morning, then evolved into a convective event which produced widespread freezing rain and sleet thunderstorms, mixed with…

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

Long duration and very complex series of impactful marine, winter, and convective events took place across Upper Michigan beginning Friday March 28 and persisted into early Monday morning, March 31. The event developed initially as a glaze of ice from freezing drizzle Friday morning, then evolved into a convective event which produced widespread freezing rain and sleet thunderstorms, mixed with small hail. This then became heavy snow in the Keweenaw Peninsula and widespread sleet and freezing rain Friday night before a break was observed Saturday. The next wave moved in Saturday evening and again produced widespread freezing rain, sleet, and some snow. Finally, the last wave moved in Sunday into Sunday night, which produced widespread freezing rain, sleet, and heavy snow. Friday reports included widespread 0.5-1 of liquid equivalent precipitation in the wintry mix; Saturday, 2 to 8 inches of snow and 0.5-1 of liquid was observed across the forecast area; and Sunday, 4 to 12 inches was observed across most of the forecast area, except in and around Marquette, which observed 12-20 inches. WFO Marquette observed 18.9 inches of snow and 2.74 of liquid on March 30th, breaking both previous records. Freezing rain amounts of 0.1-0.5 inches were observed in multiple areas during the event. An estimated 75,000 people and many businesses lost power or were closed, and multiple roads were deemed impassible from ice or downed power lines, prompting multiple road closures and at least two 911 centers to advise against travel. Multiple businesses, schools, churches, and local government buildings were closed during this event. Ad-hoc warming shelters were established in various churches in heavily hit areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Mar 28, 6:33 AM EST, 27 minutes earlier. Its key messages:

  • Two rounds of impactful winter weather with widespread sleet, snow, and freezing rain today through Sunday.
  • Freezing rain will be heaviest from late this afternoon through early Saturday morning, ranging from a light glaze (far western UP) to 0.25-0.50in (Keweenaw, central, and eastern UP).
  • After a brief lull in wintry precipitation Saturday, a round of wet, heavy snow and a wintry mix with sleet, freezing rain, and rain is expected Saturday night through Sunday. However, confidence is low on the location of the axis of heaviest precipitation.
  • Northeast gales of 35 to 40 knots are expected over the western half of Lake Superior Friday afternoon through Sunday.
Area forecast discussion, Mar 28, 6:33 AM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
733 AM EDT Fri Mar 28 2025

.KEY MESSAGES...

- Two rounds of impactful winter weather with widespread sleet,
  snow, and freezing rain today through Sunday.

- Freezing rain will be heaviest from late this afternoon
  through early Saturday morning, ranging from a light glaze
  (far western UP) to 0.25-0.50in (Keweenaw, central, and
  eastern UP).

- After a brief lull in wintry precipitation Saturday, a round
  of wet, heavy snow and a wintry mix with sleet, freezing rain,
  and rain is expected Saturday night through Sunday. However,
  confidence is low on the location of the axis of heaviest
  precipitation.

- Northeast gales of 35 to 40 knots are expected over the
  western half of Lake Superior Friday afternoon through Sunday.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 433 AM EDT Fri Mar 28 2025

Low pressure is centered over South Dakota early this morning with a
frontal boundary stalled out over central WI out ahead of it.
Overrunning WAA has already brought 850mb temperatures above
freezing into the Upper Peninsula, though surface temperatures
remain generally in the upper 20s to near 30. Some weak radar
returns are apparent across the northern UP and Lake Superior, with
IR imagery likewise showing cooler cloud tops stretching out over
the area courtesy of a weaker midlevel shortwave rippling through.
Should anything touch the ground, soundings are yet cool enough for
mainly light snow from the Keweenaw to the far north-central and
eastern UP.

Into the daytime hours, the boundary across central WI heads
northward towards the UP as the low pressure system slowly tracks
into MN and eventually across WI tonight. Spotty, light
precipitation spreads in from the south, possibly starting as a
rain/freezing rain mix before changing over mainly to rain into the
afternoon with temperatures climbing generally into the mid 30s
area-wide. However, the higher terrain across the north-central
UP and the Keweenaw may stay cold enough for freezing rain to
persist into the afternoon. Snow and sleet may even linger
throughout the day in the Keweenaw with the warm nose not as
prominent.

This evening, expect precipitation rates to increase as the low
moves through WI. Simulated reflectivity courtesy of the CAMs
continue to favor the central and eastern UP for the heaviest
precipitation through the first half of the night, after which
precipitation slowly tapers off. Will also note several hundred to
almost 1000j/kg of elevated CAPE, as well as ~65kts of shear above
the inversion. Unsurprising, then, that CAM guidance looks rather
more thunderstorm-ey than would be expected from a winter event.
Could we be looking at marginally severe thunder-ice storms? The
main concern would be hail. As for ptype: soundings continue to show
a deep melting layer from around 10kft-3kft across much of the UP
(shallower and more elevated in the Keweenaw) with surface
temperatures near/below freezing. Thus, the dominant
precipitation type may end up being freezing rain or a freezing
rain/sleet mix. Will continue to allow for some snow to mix in
across the Keweenaw.

This will yield widespread ice accumulations of a quarter to
half an inch across the north-central and eastern UP (the Ice
Storm Warning areas), and a tenth to quarter inch in the
Keweenaw and the south-central UP. Lighter ice accumulations up
to a tenth of an inch are possible across Ontonagon and Gogebic
county tonight. Snow/sleet accumulations below an inch are
possible across the northern half of the UP, with up to 1-3in in
the Keweenaw. An additional concern across the Keweenaw and
near the Superior shoreline will be gusty NE winds that may
exacerbate impacts from accumulating ice and wet snow.

A brief lull in accumulating wintry precip is expected for the
daytime hours of Saturday ahead of another round for Sunday. More on
that below.

Winter Storm Warnings and Advisories and Ice Storm Warnings remain
in effect today through Sunday.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 454 AM EDT Fri Mar 28 2025

By Saturday morning and into the afternoon, precipitation across the
UP should be largely quieting down as the associated sfc low pulls
to the east and weakens further. Some lingering upslope driven mixed
precip is likely amidst northeast flow into the higher terrain of
Marquette/Baraga counties, but with soundings showing some drying
and cooling above 850mb, precip should slow to a drizzle. If the
elevated warm nose sticks around a bit longer than forecasted, this
could persist as freezing drizzle given sub-freezing sfc temps, so
be on the lookout for slick travel.

This reprieve in precip will be short lived as a second punch of
impactful winter weather is expected ahead of a developing CO low,
which tracks northeast along a tight baroclinic zone into Upper MS
Valley Sunday and continues through the Great Lakes Monday. With
this system, all precip types, including heavy wet snow, sleet, and
freezing rain are back on the table, and with a deeper surface low
and stronger fgen response expected, a swath of heavy wet snow will
spread *somewhere* across the west-central UP Sunday. However,
uncertainty remains quite high where these impacts will setup.
Despite only being roughly 48-72 hrs away, model guidance show
significant differences in where the low will track, which has major
implications for precip type and amount forecasting. The major 00z
ensemble suites (ENS, GEFS, and Canadian) have trended upwards in
terms of heavier QPF/snowfall amounts, but disagree on where. Both
the ENS and Canadian shift the heaviest axis further northwest into
the west-central and Keweenaw, while the GEFS is the further south
and east outlier, placing a swath of heavy wet snow by Monday
morning in the central UP. These models have not been very
consistent from run to run, either. Snow totals could range from a
few inches to potentially significant amounts, but details remain
uncertain and confidence remains low, so will just keep an eye on
trends for now. Moreover, with strong WAA aloft taking place, expect
additional mixed precipitation (sleet and freezing rain), especially
across the south-central and east UP. Latest 24hr 25-75th percentile
ice accumulations from the NBM by Monday morning range from nothing
at all to an additional 0.25"+, thus raising flags for an additional
significant hazardous travel period. Regardless, the heaviest QPF
(and thus greatest impacts) is expected late Saturday night
spreading west to east Sunday morning before gradually shifting
eastward away from the CWA Monday morning.

In response, we have gone ahead an extended the Ice Storm Warnings
in the east half of the UP through Sunday. These could be extended
to the south-central UP counties if the trends hold where Winter
Weather Advisories are already in place.

Given the wet, heavy snow (SLRs generally <10:1) and potential
additional ice accumulations, travel hazards and power outages are
probable even with a short break Saturday morning and afternoon.

Beyond this weekend, models at least agree that high pressure
ridging filters in behind the departing system into Tuesday,
offering an actual break from winter weather. But, in the spirit of
brief respites from active weather, guidance hints at yet another
potentially impactful CO low developing midweek, bringing additional
chances for ice and snow.

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 732 AM EDT Fri Mar 28 2025

Ceilings are lowering to MVFR this morning ahead of an approaching
winter storm. A further deterioration to IFR is expected mid-morning
onward as associated precipitation moves in - starting as a
rain/freezing rain  mix, then transitioning mainly to rain for IWD
and SAW. CMX should continue to see frozen precipitation mixing in
this afternoon. Heading into the evening, a change mainly to -fzra
is expected, though some sleet may mix in overnight. Some thunder is
not out of the question for a brief period during the evening.
wintry precipitation begins to taper off after 06Z at IWD and CMX,
but fzrapl is expected to persist at SAW the rest of the forecast
period. NE Winds turn gusty this afternoon at CMX, remaining elevated
through the night.

&&

.MARINE...
Issued at 454 AM EDT Fri Mar 28 2025

Winds gradually pick up today ahead of a developing low pressure
system, eventually becoming northeast gales of 35 to 40 knots over
the western half of the lake this afternoon into Saturday. While
gales look to weaken late Friday night into Saturday, northeast
gales up to 35 knots are possible (~60% chance) in the western arm
of Lake Superior Saturday into Sunday ahead of a secondary system
moving northeast into the Great Lakes. Winds slowly back to the
north and eventually the northwest throughout the weekend into
Monday, becoming 20 knots or less again late Monday night. Expect
periods of mixed precip and heavy snow this weekend.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
  Winter Storm Warning until 8 PM EDT Sunday for MIZ001-003.

  Winter Weather Advisory from 8 PM EDT /7 PM CDT/ this evening
     to 8 PM EDT /7 PM CDT/ Sunday for MIZ002-009.

  Ice Storm Warning until 8 PM EDT Sunday for MIZ004-005.

  Ice Storm Warning from 5 PM this afternoon to 8 PM EDT Sunday
     for MIZ006-007-013-014-085.

  Winter Weather Advisory until 8 PM EDT /7 PM CDT/ Sunday for
     MIZ010>012-084.

Lake Superior...
  Gale Warning from 2 PM EDT /1 PM CDT/ this afternoon to 6 PM
     EDT /5 PM CDT/ Sunday for LSZ162-263-264.

Lake Michigan...
None.

&&

SHORT TERM...LC
LONG TERM...BW
AVIATION...LC
MARINE...BW
Hazardous weather outlook, Mar 28, 4:29 AM EST, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
529 AM EDT Fri Mar 28 2025

MIZ001>007-009>014-084-085-290930-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
529 AM EDT Fri Mar 28 2025 /429 AM CDT Fri Mar 28 2025/

This Hazardous Weather Outlook is for portions of central Upper
Michigan and western Upper Michigan.

.DAY ONE...Today and Tonight

Mixed precipitation, mainly freezing rain, spreads across the area
beginning this morning, persisting into tonight. See the latest
Winter Weather Statements for additional details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Another round of significant snow, sleet, freezing rain, and rain
is possible Saturday night through Sunday. Additional information
can be found within the Winter Weather Statements.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-290930-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
529 AM EDT Fri Mar 28 2025 /429 AM CDT Fri Mar 28 2025/

This Hazardous Weather Outlook is for portions of Central Lake
Superior...Eastern Lake Superior and Western Lake Superior.

.DAY ONE...Today and Tonight

Northeast gales to 40 knots are possible across western Lake
Superior this afternoon through tonight. See the last Marine
Weather Statement and Great Lakes Forecast for more information.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Northeast gales to 40 knots possible across western Lake Superior
Saturday into Sunday. See the latest Marine Weather Statement and
Great Lakes Forecast for more information.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-290930-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
529 AM EDT Fri Mar 28 2025

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 winter storm, 6 ice storm, 3 winter weather. Local standard time, as filed.

Winter Storm, Baraga

When
March 28, 7:00 AM EST to March 31, 3:00 AM EST
Where
Baraga forecast zone
Reported by
Trained Spotter
Coordinates
46.700, -88.352 (the zone’s center; the record gives no point)

Several rounds of wintry precipitation occurred from the morning of the 28th through the early morning of the 31st. The first round was light freezing drizzle resulting in slick surfaces on the morning of the 28th. Then, a round of thunderstorms and sleet during the evening of the 28th exacerbated the slippery conditions. Finally, heavy snow developed on the 30th, accumulating 12 to 15 inches. Key results: travel delays, school and business closures.

Winter Storm, Marquette

When
March 28, 7:00 AM EST to March 31, 3:00 AM EST
Where
Marquette forecast zone
Reported by
Trained Spotter
Coordinates
46.663, -87.573 (the zone’s center; the record gives no point)

Several rounds of wintry precipitation occurred from the morning of the 28th through the early morning of the 31st. The first round was light freezing drizzle resulting in slick surfaces on the morning of the 28th. Then, a round of thunderstorms and sleet during the evening of the 28th exacerbated the slippery conditions. Finally, heavy snow developed on the 30th, accumulating 12 to 20 inches. Flights out of Marquette Sawyer Regional Airport were cancelled on the 30th and 31st. Key results: travel delays, school and business closures.

Winter Storm, Northern Houghton

When
March 28, 2:00 PM EST to March 30, 9:00 PM EST
Where
Northern Houghton forecast zone
Reported by
Trained Spotter
Coordinates
46.992, -88.652 (the zone’s center; the record gives no point)

Several rounds of wintry precipitation occurred from the evening of the 28th through the evening of the 30th. First, a round of thunderstorms and sleet during the evening of the 28th resulted in slippery conditions. Then, heavy snow developed on the 30th, accumulating 8 to 14 inches. Key results: travel delays, school and business closures.

Winter Storm, Southern Houghton

When
March 28, 2:00 PM EST to March 30, 9:00 PM EST
Where
Southern Houghton forecast zone
Reported by
Trained Spotter
Coordinates
46.992, -88.652 (the zone’s center; the record gives no point)

Several rounds of wintry precipitation occurred from the evening of the 28th through the evening of the 30th. First, a round of thunderstorms and sleet during the evening of the 28th resulted in slippery conditions. Then, heavy snow developed on the 30th, accumulating 8 to 14 inches. Key results: travel delays, school and business closures.

Winter Storm, Ontonagon

When
March 28, 2:00 PM EST to March 30, 9:00 PM EST
Where
Ontonagon forecast zone
Reported by
Trained Spotter
Coordinates
46.778, -89.305 (the zone’s center; the record gives no point)

Several rounds of wintry precipitation occurred from the evening of the 28th through the evening of the 30th. First, a round of thunderstorms and sleet during the evening of the 28th resulted in slippery conditions. Then, heavy snow developed on the 30th, accumulating 6 to 12 inches. Key results: travel delays, school and business closures.

Winter Storm, Gogebic

When
March 28, 2:00 PM CST to March 30, 9:00 PM CST
Where
Gogebic forecast zone
Reported by
Trained Spotter
Coordinates
46.496, -89.796 (the zone’s center; the record gives no point)

Several rounds of wintry precipitation occurred from the evening of the 28th through the evening of the 30th. First, a round of thunderstorms and sleet during the evening of the 28th resulted in slippery conditions. Then, heavy snow developed on the 30th, accumulating 4 to 16 inches, heaviest in the Ironwood area. Key results: travel delays, school and business closures.

Winter Storm, Iron

When
March 28, 2:00 PM CST to March 30, 11:00 PM CST
Where
Iron forecast zone
Reported by
Trained Spotter
Coordinates
46.209, -88.530 (the zone’s center; the record gives no point)

Several rounds of wintry precipitation occurred from the evening of the 28th through the evening of the 30th. First, a round of thunderstorms and sleet during the evening of the 28th resulted in slippery conditions. Then, freezing rain and sleet late on the 29th turned to heavy snow on the 30th, accumulating 6 to 10 inches. Key results: travel delays, school and business closures.

Ice Storm, Dickinson

When
March 28, 3:00 PM CST to March 30, 10:00 AM CST
Where
Dickinson forecast zone
Reported by
Trained Spotter
Coordinates
46.009, -87.870 (the zone’s center; the record gives no point)

Up to 0.5 inches of ice accumulation was reported, which led to impassable roads, numerous downed trees and lines, and power outages. Over half of Dickinson County lost power. Warming shelters were established for those who lost power, and some schools and businesses remained closed into Monday, March 31. Key impacts: travel delays, road closures, school and business closures, downed trees and powerlines, numerous power outages.

Ice Storm, Menominee

When
March 28, 3:00 PM CST to March 30, 10:00 AM CST
Where
Menominee forecast zone
Reported by
Trained Spotter
Coordinates
45.525, -87.510 (the zone’s center; the record gives no point)

Up to 0.5 inches of ice accumulation was reported, which led to impassable roads, numerous downed trees and lines, and power outages. Over a quarter of Menominee County lost power. Warming shelters were established for those who lost power, and some schools and businesses remained closed into Monday, March 31. Key impacts: travel delays, road closures, school and business closures, downed trees and powerlines, numerous power outages.

Ice Storm, Delta

When
March 28, 4:00 PM EST to March 30, 11:00 AM EST
Where
Delta forecast zone
Reported by
Trained Spotter
Coordinates
45.792, -86.871 (the zone’s center; the record gives no point)

Up to 0.5 inches of ice accumulation was reported, which led to impassable roads, numerous downed trees and lines, and power outages. US 2 at US 41 in Escanaba was closed for up to 8 hours due to downed power lines. Warming shelters were established for those who lost power, and some schools and businesses remained closed into Monday, March 31. Key impacts: travel delays, road closures, school and business closures, downed trees and powerlines, scattered power outages.

Ice Storm, Alger

When
March 28, 4:00 PM EST to March 30, 11:00 AM EST
Where
Alger forecast zone
Reported by
Trained Spotter
Coordinates
46.451, -86.548 (the zone’s center; the record gives no point)

Up to 0.5 inches of ice accumulation was reported, which led to impassable roads, numerous downed trees and lines, and power outages. Warming shelters were established for those who lost power, and some schools and businesses remained closed into Monday, March 31. Key impacts: travel delays, road closures, school and business closures, downed trees and powerlines, scattered power outages.

Ice Storm, Northern Schoolcraft

When
March 28, 4:00 PM EST to March 30, 11:00 AM EST
Where
Northern Schoolcraft forecast zone
Reported by
Trained Spotter
Coordinates
46.043, -86.177 (the zone’s center; the record gives no point)

Up to 0.5 inches of ice accumulation was reported, which led to impassable roads, numerous downed trees and lines, and power outages. Warming shelters were established for those who lost power, and some schools and businesses remained closed into Monday, March 31. Key impacts: travel delays, road closures, school and business closures, downed trees and powerlines, scattered power outages.

Ice Storm, Southern Schoolcraft

When
March 28, 4:00 PM EST to March 30, 11:00 AM EST
Where
Southern Schoolcraft forecast zone
Reported by
Trained Spotter
Coordinates
46.043, -86.177 (the zone’s center; the record gives no point)

Up to 0.5 inches of ice accumulation was reported, which led to impassable roads, numerous downed trees and lines, and power outages. Warming shelters were established for those who lost power, and some schools and businesses remained closed into Monday, March 31. Key impacts: travel delays, road closures, school and business closures, downed trees and powerlines, scattered power outages.

Winter Storm, Luce

When
March 28, 4:00 PM EST to March 31, 5:00 AM EST
Where
Luce forecast zone
Reported by
Trained Spotter
Coordinates
46.368, -85.509 (the zone’s center; the record gives no point)

Several rounds of snow and sleet occurred from the evening of the 28th through the early morning of the 31st, resulting in slippery travel conditions. Key impacts: travel delays.

Winter Storm, Dickinson

When
March 30, 10:00 AM CST to March 31, 3:00 AM CST
Where
Dickinson forecast zone
Reported by
Trained Spotter
Coordinates
46.009, -87.870 (the zone’s center; the record gives no point)

A final round of freezing rain and sleet turned to snow on the 30th, with 4 to 8 inches of snowfall before it ended early on the 31st. The additional snow exacerbated travel impacts from the earlier freezing rain. Key impacts: travel delays, school and business closures.

Winter Storm, Delta

When
March 30, 11:00 AM EST to March 31, 4:00 AM EST
Where
Delta forecast zone
Reported by
Trained Spotter
Coordinates
45.792, -86.871 (the zone’s center; the record gives no point)

A final round of freezing rain and sleet turned to snow on the 30th, with 4 to 8 inches of snowfall before it ended early on the 31st. The additional snow exacerbated travel impacts from the earlier freezing rain. Key impacts: travel delays, school and business closures.

Winter Storm, Alger

When
March 30, 11:00 AM EST to March 31, 4:00 AM EST
Where
Alger forecast zone
Reported by
Trained Spotter
Coordinates
46.451, -86.548 (the zone’s center; the record gives no point)

A final round of freezing rain and sleet turned to snow on the 30th, with 8 to 14 inches of snowfall before it ended early on the 31st. The additional snow exacerbated travel impacts from the earlier freezing rain. Key impacts: travel delays, school and business closures.

Winter Weather, Menominee

When
March 30, 10:00 AM CST to March 31, 3:00 AM CST
Where
Menominee forecast zone
Reported by
Trained Spotter
Coordinates
45.525, -87.510 (the zone’s center; the record gives no point)

A final round of freezing rain and sleet turned to snow on the 30th, with up to 4 inches of snowfall before it ended early on the 31st. The additional snow exacerbated travel impacts from the earlier freezing rain. Key impacts: travel delays, school and business closures.

Winter Weather, Northern Schoolcraft

When
March 30, 11:00 AM EST to March 31, 4:00 AM EST
Where
Northern Schoolcraft forecast zone
Reported by
Trained Spotter
Coordinates
46.043, -86.177 (the zone’s center; the record gives no point)

A final round of freezing rain and sleet turned to snow on the 30th, with up to 6 inches of snowfall before it ended early on the 31st. The additional snow exacerbated travel impacts from the earlier freezing rain. Key impacts: travel delays, school and business closures.

Winter Weather, Southern Schoolcraft

When
March 30, 11:00 AM EST to March 31, 4:00 AM EST
Where
Southern Schoolcraft forecast zone
Reported by
Trained Spotter
Coordinates
46.043, -86.177 (the zone’s center; the record gives no point)

A final round of freezing rain and sleet turned to snow on the 30th, with up to 4 inches of snowfall before it ended early on the 31st. The additional snow exacerbated travel impacts from the earlier freezing rain. Key impacts: travel delays, school and business closures.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2025Every state in 2025This day in weather historyWarnings in Michigan, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1249113, 1249115, 1249116, 1249117, 1249119, 1249122, 1249131, 1249053, 1249055, 1249056, 1249057, 1249058, 1249059, 1249102, 1249075, 1249081, 1249084, 1249090, 1249093, 1249094.